Today my GP told me that a note from my EP stated that I was a candidate for stopping my coumadin because I was young (47) and had no other health problems. I have been in cronic (chronic) a-fib for twelve years and have been on thinners the whole time. My family has a history of strokes, and a-fib runs rampant. I wonder if anyone else has been told they can go off thinners.
I have a few years back been moved from coumadin and put on a full does of aspirin when I was converted to normal sinus rhythm, but subject to going into AFib at any time. As I got older, well past 47, my cardiologist has me on coumadin for "life", even if I am in NSR, which I am not at this time. I also take a half dose (not low dose) aspirin every day. I cut a 325 mg in half rather than take the extra cost low dose 81 mg. Now there's a case of "paying more for less" if I've ever seen one.
I love Jerry_NJs' sense of humour. I too was taken off coumadin to"adult" aspirin after cardioversion to NSR due to afib. Presently still on the aspirin dose but no other drugs and getting set for catheter ablation for PVC. 3 weeks and counting. Hang in there and know you have this forum for support.
I, too, have AFib and on coumadin. I have had 4 ablations and pretty much in NSR most of the times now. I will be on coumadin for life as is Jerry. I am not on asprin therapy, just coumadin. Frankly I am surprised that you still have AFib and are being taken off the med. Maybe it is time for a second opinion based on family history and the fact that you still have AFib. Recovering from a stroke is not like getting over a cold.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.